Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 135, NWS Dodge City, KS

June 23, 1995Haskell County, Meade County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 23, 1995, 2:22 AM CDT for Haskell County, Meade County, Kansas. It was in force for 38 min.

The area

The counties it named.

The facts

Issued
Jun 23, 1995, 2:22 AM CDT (07:22 UTC)
Expired
Jun 23, 1995, 3:00 AM CDT
In force
38 min
Issued by
NWS Dodge City, KS
Area
Whole counties

Counties Haskell County, KS, Meade County, KS

The radar

The Dodge City radar (KDDC), 70 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2192 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 230724 COR
SVRDDC
KSC081-119-230800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
222 AM CDT FRI JUN 23 1995

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  300 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...

IN SOUTHWEST KANSAS

   ...SOUTHEASTERN HASKELL COUNTY...NORTHWESTERN MEADE COUNTY

AT 217 AM CDT RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES EAST
SOUTHEAST OF SUBLETTE MOVING TO THE SOUTHEAST AT 20 MPH. THIS STORM WILL
MOVE OVER OPEN FARMLAND INTO NORTHWESTERN MEADE COUNTY BY 245 AM CDT.
3/4 INCH HAIL, TORRENTIAL RAIN, AND GUSTY WINDS ARE THE MAIN THREAT.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY... SO
DON'T DRIVE ONTO WATER-COVERED ROADS.

LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:33 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 22, 9:33 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
930 PM CDT THU JUN 22 1995

MULTIPLE PARAMETERS COMING INTO PLAY THIS EVE FOR TSTM DVLPMT.  MRNG
ANLYS SHOWED H5 THRML TROF OVER CO AND PROFILERS/WV IMGRY SHOWNG WK S/W
WITH DRY PUNCH INTO HI PLNS THS EVE. FNTL BNDRY NRLY STNRY ACROSS ERN CO
AND LOW LVL TROF/CNVG XTNDG EWRD ACRSS SWRN KS.  SVR STRMS AND TRAINING
CELLS HAVE BEEN CONFINED TO KEARNY COUNTY WHERE SVRL REPTS LRG HAIL AND
RAFL AMTS OF 3-4 INCHES HAVE BEEN EST BY RADAR.  OTHER STRMS XTNDG INTO
SE COLO HAVE BEEN LESS SIGNIFICANT.  BETTR DYNAMICS FURTHER NORTH INTO
NERN COLO KICKING OFF STG TSTMS THERE.  TSTM ACTIVITY WILL LIKELY CONT
FOR A WHILE AFTER SUNSET AS LAST NIGHT BUT WOULD EXPECT SOME DEC LATER.
ATTM WILL LEAVE FCST GNRLY AS IS AND ADD POSS OF SVR AND HVY RAIN.

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:10 PM CDTSevere Thunderstorm WarningDDCGrant65 min
Jun 22, 7:10 PM CDTSevere Thunderstorm WarningDDCStanton37 min
Jun 22, 7:55 PM CDTSevere Thunderstorm WarningDDCKearny65 min
Jun 22, 8:02 PM CDTFlash Flood WarningDDCKearny3 hr
Jun 22, 8:30 PM CDTSevere Thunderstorm WarningDDCFinney60 min
Jun 22, 9:23 PM CDTSevere Thunderstorm WarningDDCGrant, Stanton67 min
Jun 22, 10:28 PM CDTSevere Thunderstorm WarningDDCGrant, Stanton43 min
Jun 22, 11:55 PM CDTSevere Thunderstorm WarningDDCSeward50 min
Jun 23, 3:02 AM CDTSevere Thunderstorm WarningDDCMeade43 min
Jun 23, 3:47 AM CDTSevere Thunderstorm WarningDDCMeade43 min
Jun 23, 4:08 AM CDTSevere Thunderstorm WarningDDCMeade37 min
Jun 23, 4:30 AM CDTFlash Flood WarningDDCMeade60 min
Jun 23, 4:30 AM CDTSevere Thunderstorm WarningDDCMeade60 min
Jun 23, 5:28 AM CDTFlash Flood WarningDDCMeade62 min
Jun 23, 5:28 AM CDTSevere Thunderstorm WarningDDCMeade62 min
Jun 23, 6:36 AM CDTFlash Flood WarningDDCMeade54 min
Jun 23, 6:36 AM CDTSevere Thunderstorm WarningDDCMeade54 min
Jun 23, 7:15 AM CDTSevere Thunderstorm WarningDDCMeade15 min
Jun 23, 7:38 AM CDTSevere Thunderstorm WarningDDCClark52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.